MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. VYSIS LSI BCR/ABL, DUAL COLOR, DUAL FUSION TRANSLOCATION PROBE SET; REAGENTS, SPECIFIC, ANALYTE

ABBOTT MOLECULAR, INC. VYSIS LSI BCR/ABL, DUAL COLOR, DUAL FUSION TRANSLOCATION PROBE SET; REAGENTS, SPECIFIC, ANALYTE
Catalog Number 05J82-001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
The customer reported that there was a discrepant patient result reported after testing with the vysis lsi bcr/abl, dual color, dual fusion translocation probe set, list number (ln) 05j82-01, lot 399485.Sid (b)(6) result was interpreted as a deletion and not a fusion; 1r2g1f instead of 1r1g2f on (b)(6)2024.This was a diagnostic specimen and the customer identified the abnormality when they received a bone marrow for this patient that was confirmed positive for bcr: abl1 fusion on (b)(6)2025.The customer then went back and rehybridized with a new lot and identified the fusion (1r1g1f variant pattern).The report was revised on (b)(6)2025.The cml treatment for the patient was delayed from (b)(6)2024 to (b)(6) 2025.The vysis lsi bcr/abl dual color dual fusion probes (list 05j82-001) is an analyte specific reagent (asr).Analytical and performance characteristics are not established.The customer used the vysis lsi bcr/abl dual color dual fusion probes (list 05j82-001) asr in their laboratory developed test (ldt).The ldt test was developed, and its analytical performance characteristics were determined by the customer.It has not been cleared or approved by the us food and drug administration.The customer's assay was validated pursuant to the clia regulations and is used for clinical purposes.The customer reported that the patient was not treated for chronic myeloid leukemia (cml).No further details were provided.Under 21 cfr 803, a serious injury is defined as an injury or illness that is life-threatening, results in permanent impairment of a body function or permanent damage to a body structure or necessitates medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.Permanent means irreversible impairment or damage to a body structure or function, excluding trivial impairment or damage.A three-month delay in treatment for chronic myeloid leukemia (cml) could potentially meet this definition depending on the specifics of the case.Cml is a type of cancer that affects the blood and bone marrow, and timely treatment is crucial for managing the disease and preventing progression.Delaying treatment could lead to worsening of the condition, potentially resulting in life-threatening complications or permanent damage.
 
Additional Manufacturer Narrative
Investigation into this complaint included a quality data review, retain sample evaluation, and a complaint history review.The investigation is as follows: quality data review: device history record (dhr) / batch record review: batch records (related manufacturing procedure) obtained from abbott molecular document control were reviewed to identify any issues related to the reported complaint during production.Lsi bcr/abl dc df probe filling & labeling record, 20ul vial (part# 30-191032) lot# 399486, its bulk component lsi bcr/abl dc df probe formulation (part# 30-191132) lot# 399958 and the kits where the probes in question were used: vysis lsi bcr/abl dc df probes (part# 32-191032 / list# 05j82-001) lot# 400945.Vysis lsi bcr/abl dc df translocation probe set, 20 assays (part# 32-162032 / list# 08l10-001) lot# 404096.Vysis lsi bcr/abl dc df probes (part# 32-191032 / list# 05j82-001) lot# 399485.To identify any issues related to the reported complaint during production of the probe lots and its bulk component.No related issues were identified.No errors were identified.Verified products met specifications at time of release.Related product in question was quality control (qc) tested as follows and met quality specifications.Bulk formulation lot# 399958 did not require assay performance testing, as each individual bottled lot is tested.Mp-30-191132 (lsi bcr / abl dual color dual fusion probe formulation) rev.004 lot# 399958 utilized the two required spectrum orange labeling dnas: lsi abl extra signal (es) so: 30-190273/lot# 387312 and lsi ass-abl so: 30-190272/lot# 396475.The calculation of so dna labeling concentration was reviewed, and material reconciles.There is no indication by the review of the bulk manufacturing record that spectrum orange labeled material is an issue contributing weakened intensity.Mp-30-191032 (lsi bcr / abl dual color, dual fusion probe filling & labeling record, 20ul vial) rev.004 (containing quality testing) qp-30-191032 (lsi bcr / abl dual color, dual fusion probe, 20ul fill) rev.010 (bottle probe/lot# 399486) were reviewed and noted the following: male lymphocytes and sup-15 human leukemia cell line specimens were used for bottle probe testing.Assay was performed using a manual overnight hybridization and manual aqueous wash format.Specimens were reviewed for functional/performance assay requirements including but not limited to cytogenetic verification, intensity, background, specificity, cross-hybridization and dapi staining.Required filter was as follows and used for intensity and cytogenetic evaluation: dapi/orange/green triple bandpass, orange specific and green specific.The dhr review indicates bottle probe testing meets all quality specifications, for lots of material in question and no indication of weak or weakened signal intensity was noted.Record also reviewed cytogenetic verification images and verified the location of the probe in question.There is nothing to indicate, as a result of the record review, intensity or identity is an issue.Validity and acceptance criteria were met for all quality testing, specifically but not limited to intensity requirements.Capa / non-conformance review: a search of nc/capa records was performed and did not identify any related existing interal records or nonconformances related to the reported complaint.Retain sample evaluation: file sample (part# 30-191032) lot# 399486 was tested according to qp-30-191032 (lsi bcr/abl dual color, dual fusion probe, 20ul fill) rev.010 and met quality specifications.Female lymphocytes and human leukemia cell line (sup-b15) specimens are required and used in file sample testing.The assay was performed using a manual overnight hybridization; specimens concluded with a manual aqueous wash format.Specimens were reviewed for functional and performance assay requirements, including but not limited to, intensity, background, specificity, crosshybridization, cytogenetic verification and dapi staining.Required filters were as follows and used for intensity and cytogenetic verification evaluation: dapi/ orange/green triple bandpass, orange specific and green specific.The spectrum orange probe (lsi abl) successfully hybridized to the following chromosomal location: 9q34 on lymphocyte slides.The probe's intensity (specific to the lsi abl so probe) was rated as a "3" (on a scale of 1-5, min.Requirement 3) on each of the three required targets (for each the lymphocyte specimen and sup-b15 human leukemia cell line).The sup-b15 human leukemia cell line exhibited dual fusion (two fusions) excepted outcome on the cell line.File sample (retain) testing meets all quality specifications, for the lot numbers of material in question.File sample evaluation testing did not identify a product deficiency.Complaint history review: a complaint search was performed to identify any similar complaints to that being investigated.No additional related complaints were identified.Complaint trending was performed and a trend violation was not identified.Based on the results of the investigation, a product deficiency was not identified for the vysis lsi bcr/abl, dual color (dc), dual fusion (df) translocation probe set, list number (ln) 05j82-001, lot 399485.

Brand Name
VYSIS LSI BCR/ABL, DUAL COLOR, DUAL FUSION TRANSLOCATION PROBE SET
Common Device Name
REAGENTS, SPECIFIC, ANALYTE
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key21709732
Report Number3005248192-2025-00077
Device Sequence Number10071508
Product Code MVU
UDI-Device Identifier00884999012592
UDI-Public(01)00884999012592(10)399485(17)260318(240)05J82-001
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2026
Device Catalogue Number05J82-001
Device Lot Number399485
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer05/20/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown